Advanced Search
Article Contents
Article Contents

Clustered interior phase transition layers for an inhomogeneous Allen-Cahn equation in higher dimensional domains

Abstract Related Papers Cited by
  • For a singularly perturbed equation of inhomogeneous Allen-Cahn type with positive potential function in high dimensional general domain, we prove the existence of solutions, at least for some sequence of the positive parameter, which have clustered phase transition layers with mass centered close to a smooth closed stationary and non-degenerate hypersurface. Moreover, the interaction between neighboring layers is governed by a type of Jacobi-Toda system.
    Mathematics Subject Classification: Primary: 35J60; Secondary: 58J20.


    \begin{equation} \\ \end{equation}
  • [1]

    N. D. Alikakos and P. W. Bates, On the singular limit in a phase field model of phase transitions, Ann. Inst. H. Poincaré Anal. Non Linéaire, 5 (1988), 141-178.


    N. D. Alikakos, P. W. Bates and X. Chen, Periodic traveling waves and locating oscillating patterns in multidimensional domains, Trans. Amer. Math. Soc., 351 (1999), 2777-2805.doi: 10.1090/S0002-9947-99-02134-0.


    N. D. Alikakos, P. W. Bates and G. Fusco, Solutions to the nonautonomous bistable equation with specified Morse index, I. Existence, Trans. Amer. Math. Soc., 340 (1993), 641-654.


    N. D. Alikakos, X. Chen and G. Fusco, Motion of a droplet by surface tension along the boundray, Calc. Var. Partial Differential Equations, 11 (2000), 233-305.doi: 10.1007/s005260000052.


    N. D. Alikakos and H. C. Simpson, A variational approach for a class of singular perturbation problems and applications, Proc. Roy. Soc. Edinburgh Sect. A, 107 (1987), 27-42.doi: 10.1017/S0308210500029334.


    S. Allen and J. W. Cahn, A microscopic theory for antiphase boundary motion and its application to antiphase domain coarsening, Acta. Metall., 27 (1979), 1085-1095.doi: 10.1016/0001-6160(79)90196-2.


    S. Angenent, J. Mallet-Paret and L. A. Peletier, Stable transition layers in a semilinear boundary value problem, J. Differential Equations, 67 (1987), 212-242.doi: 10.1016/0022-0396(87)90147-1.


    L. Bronsard and B. Stoth, On the existence of high multiplicity interfaces, Math. Res. Lett., 3 (1996), 41-50.


    I. Chavel, "Eigenvalues in Riemannian Geometry,'' Pure and Applied Mathematics, 115, Academic Press, Inc., Orlando, FL, 1984.


    I. Chavel, "Riemannian Geometry - A Modern Introduction,'' Cambridge Tracts in Math. 108, Cambridge Univ. Press, Cambridge, 1993.


    E. N. Dancer and S. Yan, Multi-layer solutions for an elliptic problem, J. Differential Equations, 194 (2003), 382-405.doi: 10.1016/S0022-0396(03)00176-1.


    E. N. Dancer and S. Yan, Construction of various types of solutions for an elliptic problem, Calc. Var. Partial Differential Equations, 20 (2004), 93-118.doi: 10.1007/s00526-003-0229-6.


    M. del Pino, Layers with nonsmooth interface in a semilinear elliptic problem, Comm. Partial Differential Equations, 17 (1992), 1695-1708.doi: 10.1080/03605309208820900.


    M. del Pino, Radially symmetric internal layers in a semilinear elliptic system, Trans. Amer. Math. Soc., 347 (1995), 4807-4837.doi: 10.1090/S0002-9947-1995-1303116-3.


    M. del Pino, M. Kowalczyk and J. Wei, Concentration on curves for nonlinear Schrödinger equations, Comm. Pure Appl. Math., 60 (2007), 113-146.doi: 10.1002/cpa.20135.


    M. del Pino, M. Kowalczyk and J. WeiResonance and interior layers in an inhomogeneous phase transition model, SIAM J. Math. Anal., 38 (2006/07), 1542-1564. doi: 10.1137/060649574.


    M. del Pino, M. Kowalczyk and J. Wei, The Toda system and clustering interface in the Allen-Cahn equation, Arch. Ration. Mech. Anal., 190 (2008), 141-187.doi: 10.1007/s00205-008-0143-3.


    M. del Pino, M. Kowalczyk and J. Wei, The Jacobi-Toda system and foliated interfaces, Discrete Contin. Dynam. Systems-A, 28 (2010), 975-1006.doi: 10.3934/dcds.2010.28.975.


    M. del Pino, M. Kowalczyk, J. Wei and J. Yang, Interface foliation near minimal submanifolds in Riemannian manifolds with positive Ricci curvature, Geom. Funct. Anal., 20 (2010), 918-957.doi: 10.1007/s00039-010-0083-6.


    A. S. do Nascimento, Stable transition layers in a semilinear diffusion equation with spatial inhomogeneities in $N$-dimensional domains, J. Differential Equations, 190 (2003), 16-38.doi: 10.1016/S0022-0396(02)00147-X.


    Z. Du and C. Gui, Interior layers for an inhomogeneous Allen-Cahn equation, J. Differential Equations, 249 (2010), 215-239.doi: 10.1016/j.jde.2010.03.024.


    P. C. Fife, Boundary and interior transition layer phenomena for pairs of second-order differential equations, J. Math. Anal. Appl., 54 (1976), 497-521.doi: 10.1016/0022-247X(76)90218-3.


    P. Fife and M. W. Greenlee, Interior transition Layers of elliptic boundary value problem with a small parameter, Russian Math. Survey, 29 (1974), 103-131.doi: 10.1070/RM1974v029n04ABEH001291.


    G. Flores and P. Padilla, Higher energy solutions in the theory of phase transitions: a variational approach, J. Differential Equations, 169 (2001), 190-207.doi: 10.1006/jdeq.2000.3898.


    C. E. Garza-Hume and P. Padilla, Closed geodesic on oval surfaces and pattern formation, Comm. Anal. Geom., 11 (2003), 223-233.


    J. Hale and K. Sakamoto, Existence and stability of transition layers, Japan J. Appl. Math., 5 (1988), 367-405.doi: 10.1007/BF03167908.


    R. V. Kohn and P. Sternberg, Local minimizers and singular perturbations, Proc. Royal Soc. Edinburgh A, 111 (1989), 69-84.doi: 10.1017/S0308210500025026.


    M. Kowalczyk, On the existence and Morse index of solutions to the Allen-Cahn equation in two dimensions, Annali di Matematica Pura ed Applicata, 184 (2005), 17-52.doi: 10.1007/s10231-003-0088-y.


    F. Li and K. Nakashima, Transition layers for a spatially inhomogeneous Allen-Cahn equation in multi-dimensional domains, Discrete Contin. Dynam. Systems-A, 32 (2012), 1391-1420.doi: 10.3934/dcds.2012.32.1391.


    P. Li and S. Yau, On the Schrödinger equation and the eigenvalue problem, Commun. Math. Phys., 88 (1983), 309-318.doi: 10.1007/BF01213210.


    F. Mahmoudi, A. Malchiodi and J. Wei, Transition layer for the heterogeneous Allen-Cahn equation, Ann. Inst. H. Poincaré Anal. Non Linéaire, 25 (2008), 609-631.doi: 10.1016/j.anihpc.2007.03.008.


    A. Malchiodi, W.-M. Ni and J. Wei, Boundary clustered interfaces for the Allen-Cahn equation, Pacific J. Math., 229 (2007), 447-468.doi: 10.2140/pjm.2007.229.447.


    A. Malchiodi and J. Wei, Boundary interface for the Allen-Cahn equation, Journal of Fixed Point Theory and Applications, 1 (2007), 305-336.doi: 10.1007/s11784-007-0016-7.


    S. Minakshisundaram and A. Pleijel, Some properties of the eigenfunctions of the Laplace operator on Riemannian manifolds, Canad. J. Math., 1 (1949), 242-256.doi: 10.4153/CJM-1949-021-5.


    L. Modica, The gradient theory of phase transitions and the minimal interface criterion, Arch. Rat. Mech. Anal., 98 (1987), 123-142.doi: 10.1007/BF00251230.


    K. Nakashima, Multi-layered stationary solutions for a spatially inhomogeneous Allen-Cahn equation, J. Differential Equations, 191 (2003), 234-276.doi: 10.1016/S0022-0396(02)00181-X.


    K. Nakashima and K. Tanaka, Clustering layers and boundary layers in spatially inhomogeneous phase transition problems, Ann. Inst. H. Poincaré Anal. Non Linéaire, 20 (2003), 107-143.doi: 10.1016/S0294-1449(02)00008-2.


    Y. Nishiura and H. Fujii, Stability of singularly perturbed solutions to systems of reaction-diffusion equations, SIAM J. Math. Anal., 18 (1987), 1726-1770.doi: 10.1137/0518124.


    F. Pacard and M. Ritoré, From constant mean curvature hypersurfaces to the gradient theory of phase transitions, J. Diff. Geom., 64 (2003), 359-423.


    P. Padilla and Y. Tonegawa, On the convergence of stable phase transitions, Comm. Pure Appl. Math., 51 (1998), 551-579.doi: 10.1002/(SICI)1097-0312(199806)51:6<551::AID-CPA1>3.0.CO;2-6.


    P. H. Rabinowitz and E. Stredulinsky, Mixed states for an Allen-Cahn type equation, I, Comm Pure Appl. Math., 56 (2003), 1078-1134.doi: 10.1002/cpa.10087.


    P. H. Rabinowitz and E. Stredulinsky, Mixed states for an Allen-Cahn type equation, II, Calc. Var. Partial Differential Equations, 21 (2004), 157-207.doi: 10.1007/s00526-003-0251-8.


    K. Sakamoto, Construction and stability an alysis of transition layer solutions in reaction-diffusion systems, Tohoku Math. J., 42 (1990), 17-44.doi: 10.2748/tmj/1178227692.


    K. Sakamoto, Infinitely many fine modes bifurcating from radially symmetric internal layers, Asymptot. Anal., 42 (2005), 55-104.


    P. Sternberg and K. Zumbrun, Connectivity of phase boundaries in strictly convex domains, Arch. Rational Mech. Anal., 141 (1998), 375-400.doi: 10.1007/s002050050081.


    J. Wei and J. Yang, Toda system and cluster phase transition layers in an inhomogeneous phase transition model, Asymptot. Anal., 69 (2010), 175-218.

  • 加载中

Article Metrics

HTML views() PDF downloads(113) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint